Alert archive / North Carolina / Beach Hazards Statements in 2025
Beach Hazards Statement 18, NWS Wilmington, NC
NWS Wilmington, NC issued this beach hazards statement at Jul 5, 2025, 3:14 AM EDT for Brunswick County, North Carolina. It took effect at Jul 5, 2025, 6:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2025, 3:14 AM EDT (07:14 UTC)
- In effect from
- Jul 5, 2025, 6:00 AM EDT
- Expired
- Jul 5, 2025, 8:00 PM EDT
- In force
- 14 hr
- Issued by
- NWS Wilmington, NC
County Brunswick County, NC
The radar
The Wilmington radar (KLTX), 19 km from the middle of the area, began a volume at 07:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 7.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2011 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 794 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
497 WHUS42 KILM 050714 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 314 AM EDT Sat Jul 5 2025 NCZ110-051600- /O.NEW.KILM.BH.S.0018.250705T1000Z-250706T0000Z/ /O.CON.KILM.SU.Y.0006.250706T1000Z-250707T0000Z/ Coastal Brunswick- 314 AM EDT Sat Jul 5 2025 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM TO 8 PM EDT SUNDAY... * WHAT...For the Beach Hazards Statement, Strong east to west longshore current. There is also a Moderate Risk of rip currents. For the High Surf Advisory, large breaking waves of 4 to 7 feet expected in the surf zone. * WHERE...Coastal Brunswick County. * WHEN...For the Beach Hazards Statement, through this evening. For the High Surf Advisory, from 6 AM to 8 PM EDT Sunday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ SCZ054-056-051600- /O.CON.KILM.SU.Y.0006.250705T1800Z-250707T0000Z/ /O.CON.KILM.RP.S.0014.250705T1000Z-250706T0000Z/ Coastal Horry-Coastal Georgetown- 314 AM EDT Sat Jul 5 2025 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING... ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT SUNDAY... * WHAT...For the High Rip Current Risk, dangerous rip currents expected. For the High Surf Advisory, large breaking waves of 4 to 7 feet expected in the surf zone. * WHERE...Coastal Horry and Coastal Georgetown Counties. * WHEN...For the High Rip Current Risk, through this evening. For the High Surf Advisory, from 2 PM this afternoon to 8 PM EDT Sunday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ NCZ106-108-051600- /O.EXA.KILM.RP.S.0014.250705T1000Z-250706T0000Z/ Coastal Pender-Coastal New Hanover- 314 AM EDT Sat Jul 5 2025 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... * WHAT...Dangerous rip currents expected. * WHERE...Coastal Pender and Coastal New Hanover Counties. * WHEN...Through this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
3 follow-up statements
684 WHUS42 KILM 051528 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 1128 AM EDT Sat Jul 5 2025 NCZ110-060000- /O.CON.KILM.SU.Y.0006.250706T1000Z-250707T0000Z/ /O.CON.KILM.BH.S.0018.000000T0000Z-250706T0000Z/ Coastal Brunswick- 1128 AM EDT Sat Jul 5 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM TO 8 PM EDT SUNDAY... * WHAT...For the Beach Hazards Statement, Strong east to west longshore current. There is also a Moderate Risk of rip currents. For the High Surf Advisory, large breaking waves of 4 to 7 feet expected in the surf zone. * WHERE...Coastal Brunswick County. * WHEN...For the Beach Hazards Statement, until 8 PM EDT this evening. For the High Surf Advisory, from 6 AM to 8 PM EDT Sunday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ SCZ054-056-060000- /O.CON.KILM.SU.Y.0006.250705T1800Z-250707T0000Z/ /O.CON.KILM.RP.S.0014.000000T0000Z-250706T0000Z/ Coastal Horry-Coastal Georgetown- 1128 AM EDT Sat Jul 5 2025 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY... * WHAT...For the High Rip Current Risk, dangerous rip currents. For the High Surf Advisory, large breaking waves of 4 to 7 feet expected in the surf zone. * WHERE...Coastal Horry and Coastal Georgetown Counties. * WHEN...For the High Rip Current Risk, until 8 PM EDT this evening. For the High Surf Advisory, until 8 PM EDT Sunday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ NCZ106-108-060000- /O.CON.KILM.RP.S.0014.000000T0000Z-250706T0000Z/ Coastal Pender-Coastal New Hanover- 1128 AM EDT Sat Jul 5 2025 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Dangerous rip currents. * WHERE...Coastal Pender and Coastal New Hanover Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
183
WHUS42 KILM 051810
CFWILM
Coastal Hazard Message
National Weather Service Wilmington NC
210 PM EDT Sat Jul 5 2025
NCZ107-060100-
/O.NEW.KILM.CF.Y.0024.250705T2100Z-250706T0100Z/
Inland New Hanover-
210 PM EDT Sat Jul 5 2025
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...
* WHAT...Up to one half foot of inundation above ground level
expected in low-lying areas near shorelines and tidal
waterways.
* WHERE...The lower Cape Fear River including downtown
Wilmington.
* WHEN...Until 9 PM EDT this evening.
* IMPACTS...The lowest portions of USS North Carolina Road and
Battleship Road begin to observe minor coastal flooding. Water
begins to spread out of storm drains onto Water Street just
south of Market Street in downtown Wilmington.
* ADDITIONAL DETAILS...Affected areas listed are based on
average tide conditions. Additional locations may experience
flooding during periods of heavy rainfall, high winds, or
other factors.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
&&
Time of high total tides are approximate to the nearest hour.
Cape Fear River at Wilmington
MLLW Categories - Minor 5.5 ft, Moderate 6.8 ft, Major 10.0 ft
MHHW Categories - Minor 0.8 ft, Moderate 2.1 ft, Major 5.3 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
05/07 PM 5.7 1.0 1.0 N/A Minor
06/06 AM 4.4 -0.3 0.7 N/A None
06/07 PM 5.1 0.4 0.4 N/A None
07/08 AM 4.0 -0.7 0.2 N/A None
07/08 PM 5.0 0.3 0.2 N/A None
08/08 AM 3.9 -0.8 0.1 N/A None
&&
$$
NCZ110-060215-
/O.CON.KILM.SU.Y.0006.250706T1000Z-250707T0000Z/
/O.CON.KILM.BH.S.0018.000000T0000Z-250706T0000Z/
Coastal Brunswick-
210 PM EDT Sat Jul 5 2025
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM TO 8 PM EDT
SUNDAY...
* WHAT...For the Beach Hazards Statement, Strong east to west
longshore current. There is also a Moderate Risk of rip
currents. For the High Surf Advisory, large breaking waves of 4
to 7 feet expected in the surf zone.
* WHERE...Coastal Brunswick County.
* WHEN...For the Beach Hazards Statement, until 8 PM EDT this
evening. For the High Surf Advisory, from 6 AM to 8 PM EDT
Sunday.
* IMPACTS...Dangerous swimming and surfing conditions and
localized beach erosion. Longshore currents can sweep swimmers
and surfers into rip currents, piers, jetties, and other
hazardous areas. It may sweep swimmers off their feet, making
it difficult to return to shore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.
Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.
&&
$$
SCZ054-056-060215-
/O.CON.KILM.SU.Y.0006.000000T0000Z-250707T0000Z/
/O.CON.KILM.RP.S.0014.000000T0000Z-250706T0000Z/
Coastal Horry-Coastal Georgetown-
210 PM EDT Sat Jul 5 2025
...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
* WHAT...For the High Surf Advisory, large breaking waves of 4
to 7 feet in the surf zone. For the High Rip Current Risk,
dangerous rip currents.
* WHERE...Coastal Horry and Coastal Georgetown Counties.
* WHEN...For the High Surf Advisory, until 8 PM EDT Sunday. For
the High Rip Current Risk, until 8 PM EDT this evening.
* IMPACTS...Dangerous swimming and surfing conditions and
localized beach erosion. Rip currents can sweep even the best
swimmers away from shore into deeper water.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.
Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.
&&
$$
NCZ106-108-060000-
/O.CON.KILM.RP.S.0014.000000T0000Z-250706T0000Z/
Coastal Pender-Coastal New Hanover-
210 PM EDT Sat Jul 5 2025
...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
* WHAT...Dangerous rip currents.
* WHERE...Coastal Pender and Coastal New Hanover Counties.
* WHEN...Until 8 PM EDT this evening.
* IMPACTS...Rip currents can sweep even the best swimmers away
from shore into deeper water.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.
&&
$$147 WHUS42 KILM 052351 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 751 PM EDT Sat Jul 5 2025 NCZ107-060100- /O.CAN.KILM.CF.Y.0024.000000T0000Z-250706T0100Z/ Inland New Hanover- 751 PM EDT Sat Jul 5 2025 ...COASTAL FLOOD ADVISORY IS CANCELLED... $$ NCZ110-061100- /O.EXP.KILM.BH.S.0018.000000T0000Z-250706T0000Z/ /O.NEW.KILM.RP.S.0015.250706T1000Z-250707T0000Z/ /O.CON.KILM.SU.Y.0006.250706T1000Z-250707T0000Z/ Coastal Brunswick- 751 PM EDT Sat Jul 5 2025 ...HIGH RIP CURRENT RISK IN EFFECT FROM 6 AM EDT SUNDAY THROUGH SUNDAY EVENING... ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM TO 8 PM EDT SUNDAY... * WHAT...For the High Rip Current Risk, dangerous rip currents expected. For the High Surf Advisory, large breaking waves of 5 to 7 feet expected in the surf zone. * WHERE...Coastal Brunswick County. * WHEN...For the High Rip Current Risk, from 6 AM EDT Sunday through Sunday evening. For the High Surf Advisory, from 6 AM to 8 PM EDT Sunday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ SCZ054-056-061100- /O.EXP.KILM.RP.S.0014.000000T0000Z-250706T0000Z/ /O.NEW.KILM.RP.S.0015.250706T1000Z-250707T0000Z/ /O.CON.KILM.SU.Y.0006.000000T0000Z-250707T0000Z/ Coastal Horry-Coastal Georgetown- 751 PM EDT Sat Jul 5 2025 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY... ...HIGH RIP CURRENT RISK IN EFFECT FROM 6 AM EDT SUNDAY THROUGH SUNDAY EVENING... * WHAT...For the High Surf Advisory, large breaking waves of 5 to 7 feet in the surf zone. For the High Rip Current Risk, dangerous rip currents expected. * WHERE...Coastal Horry and Coastal Georgetown Counties. * WHEN...For the High Surf Advisory, until 8 PM EDT Sunday. For the High Rip Current Risk, from 6 AM EDT Sunday through Sunday evening. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ NCZ106-108-061100- /O.EXP.KILM.RP.S.0014.000000T0000Z-250706T0000Z/ /O.NEW.KILM.RP.S.0015.250706T1000Z-250707T0000Z/ Coastal Pender-Coastal New Hanover- 751 PM EDT Sat Jul 5 2025 ...HIGH RIP CURRENT RISK IN EFFECT FROM 6 AM EDT SUNDAY THROUGH SUNDAY EVENING... * WHAT...Dangerous rip currents expected. * WHERE...Coastal Pender and Coastal New Hanover Counties. * WHEN...From 6 AM EDT Sunday through Sunday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ 9
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Jul 5, 2:34 AM EDT, 40 minutes earlier.
Area forecast discussion, Jul 5, 2:34 AM EDT, 40 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
234 AM EDT Sat Jul 5 2025
.SYNOPSIS...
Rain chances increase this weekend as Tropical Depression Three
moves in from the south. More typical summertime weather returns
next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Tropical Depression Three, currently east of southern GA,
continues to be ill-defined and meandering off the Southeast
coast. TD3 will approach the SC coast late today into tonight,
aided by offshore ridge, moving onshore late tonight/early
Sunday. The main impacts expected from the system remains heavy
rainfall and hazardous surf, regardless of system strength.
Tropical moisture begins to spread across the area today, with
PWATs greater than 2" moving onshore this morning and covering
the area by late afternoon/early evening. Some PVA ahead of TD3,
combined with moist atmosphere, will lead to scattered showers
during the day today with a focus east of I-95. Forecast has
chance of thunder during the day, but with overcast skies and
limited instability thunderstorms should be isolated. Biggest
threat for heavy rain and isolated flooding will come tonight.
PWATs peak around 2.4" as TD3 approaches the SC coast and rain
rates increase. Could see 1.5-3", with isolated higher amounts,
east of I-95 before dawn Sunday morning.
Hazardous surf conditions, due to strong rip currents and high
surf, will develop today and persist through Sunday, especially
for NE SC beaches. See Coastal section below.
The environment isn't favorable for any significant
strengthening of the system, but if it can become a little
better organized today it may strengthen into a tropical storm.
If the storm does strengthen, it would lead to higher
probabilities of tropical storm force winds for our area,
particularly coastal NE SC.
&&
.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
Saturday night's moderate to heavy rain continues into Sunday,
as what becomes of current Tropical Depression Three slides
north directly into the local area. Weak steering flow and very
deep warm cloud layers support the heavy rain potential. Soils
are on the dry side and rivers are fairly low which should help
limit the flooding threat to a point. A good example was the
storms last Wed evening which dropped 5-6" of rain in a short
period of time across parts of the forecast area. Only very
minor flooding was reported with this event, showing the current
conditions can take heavy rain. The caveat would be multiple
storms affecting urban areas in rapid succession and/or a
focused band leading to rainfall amounts in excess of 6" in a
short period of time. Again, not something that would happen on
a large scale, but would be possible on a localized scale. Still
a lot of uncertainty with any rainfall impact given timing and
location unknowns, and no Flood Watch is planned attm. Storm
total QPF averages 2-4 inches across the area.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
Following the aforementioned weak tropical system, the local
area returns to a more typical summer-time pattern with frequent
chances for showers and thunderstorms each day due to transient
shortwave energy aloft, daily seabreezes, and decent low/mid-
level moisture profiles. Expect high temps in the low/mid 90s
through the week, with heat indices close to or just shy of Heat
Advisory criteria (105 degrees) each day.
&&
.AVIATION /05Z SATURDAY THROUGH WEDNESDAY/...
Predominantly VFR through dawn, with patchy MVFR vsbys across
the area. MVFR ceilings will begin to move onshore this morning
(around 14z) impacting coastal terminals for the rest of the TAF
period, as tropical moisture begins to spread across the area.
These ceilings may be variable at times during the day, and
could see brief periods of VFR, but MVFR is expected to dominate
will cloud heights lowering this evening into tonight. Inland
terminals will remain VFR during the day, with low ceilings
slowly spreading inland later today into tonight. FLO/LBT could
see MVFR conditions after 0z. Rain chances increase from east to
west during the day, with chance of thunderstorms this
afternoon. Heavier rain rates are forecasted for tonight, and
that is when lower vsbys due to precipitation will be most
likely.
Extended Outlook...Sub-VFR conditions expected through Sunday
night due to low ceilings as tropical low moves onshore across
SC. Intermittent flight restrictions possible Monday through
Wednesday due to daytime convection and potential early morning
fog/stratus.
&&
.MARINE...
Through Tonight...Through Tonight...Tropical Depression Three is
currently meandering off the Southeast coast, east of GA,
approaching the SC coast tonight, potentially as a tropical
storm. Conditions will begin to deteriorate early this morning
for northeast SC waters as both ENE winds and seas increase.
Tropical Storm Watch is currently in effect south of Cape Fear,
with a Small Craft Advisory north of Cape Fear (AMZ250) where
tropical storm force winds are unlikely but seas will be high.
Scattered showers during the day today will become heavier and
more widespread tonight, and can't rule out potential for
waterspouts overnight as TD3 approaches.
Sunday through Wednesday...Strongest winds from the approaching
tropical system are expected on Sunday as it makes landfall
somewhere over South Carolina. A Tropical Storm Watch continues
over coastal waters south of Cape Fear due to the potential for
34 kt winds, while a SCA is now in effect through Sunday night
north of Cape Fear where winds will be weaker. Seas up to 7-9 ft
expected, lower north of Cape Fear. Once the system moves in and
weakens or exits the area at some point early next week, a more
typical summertime pattern sets up through midweek with S-SW
flow and seas 2-4 ft.
&&
.TIDES/COASTAL FLOODING...
Other - Rip Currents: Increasing south-southeasterly fresh swell
with wave periods averaging 7-8 seconds will feed onto the
beaches today in advance Tropical Depression Three. This wave
group should produce a high risk of rip currents at the South
Carolina beaches and a moderate risk elsewhere. Conditions
should deteriorate further Sunday as the tropical system
approaches landfall on the southern South Carolina coast when
breaking wave heights in the surf zone could approach 6 feet
south of Cape Fear. A High Surf Advisory is now in effect.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
NC...High Surf Advisory from 6 AM to 8 PM EDT Sunday for NCZ110.
SC...Tropical Storm Watch for SCZ054-056.
High Risk for Rip Currents from 6 AM EDT this morning through this
evening for SCZ054-056.
High Surf Advisory from 2 PM this afternoon to 8 PM EDT Sunday
for SCZ054-056.
MARINE...Small Craft Advisory from 10 AM this morning to 8 AM EDT
Monday for AMZ250.
Tropical Storm Watch for AMZ252-254-256.
&&
SYNOPSIS...ILM
NEAR TERM...VAO
SHORT TERM...MAS/III
LONG TERM...MAS
AVIATION...VAO
MARINE...MAS/VAO
TIDES/COASTAL FLOODING...Hazardous weather outlook, Jul 5, 3:13 AM EDT, 1 minute before
Hazardous Weather Outlook National Weather Service Wilmington NC 313 AM EDT Sat Jul 5 2025 NCZ110-060715- Coastal Brunswick- 313 AM EDT Sat Jul 5 2025 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... ...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING... ...HIGH SURF ADVISORY IN EFFECT FROM 6 AM TO 8 PM EDT SUNDAY... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement for Strong Longshore Current. Moderate Risk of Rip Currents. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. Heavy rainfall tonight into Sunday could result in isolated flooding. Rip current risk may become high at the beaches Sunday, and remain elevated through midweek. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-060715- Coastal Pender-Coastal New Hanover- 313 AM EDT Sat Jul 5 2025 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Heavy rainfall tonight into Sunday could result in isolated flooding. High rip current risk forecasted for Sunday, with risk remaining elevated for early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SCZ054-056-060715- Coastal Horry-Coastal Georgetown- 313 AM EDT Sat Jul 5 2025 ...TROPICAL STORM WATCH IN EFFECT... ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... ...HIGH SURF ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT SUNDAY... This Hazardous Weather Outlook is for northeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Watch. High Rip Current Risk. High Surf Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Watch. High Surf Advisory. Heavy rainfall tonight into Sunday could result in isolated flooding. High rip current risk forecasted for Sunday, with risk remaining elevated for early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059- 060715- Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Georgetown-Central Horry-Northern Horry- 313 AM EDT Sat Jul 5 2025 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Heavy rainfall Saturday night into Sunday could result in isolated flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-060715- Coastal waters from Surf City to Cape Fear NC out 20 nm- 313 AM EDT Sat Jul 5 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 AM EDT MONDAY... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ252-254-256-060715- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 313 AM EDT Sat Jul 5 2025 ...TROPICAL STORM WATCH IN EFFECT... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 1:42 AM EDT | High Surf Advisory | ILM | Brunswick | 42 hr |
| Jul 5, 1:49 AM EDT | Small Craft Advisory | ILM | 9 hr | |
| Jul 5, 8:00 AM EDT | Tropical Storm Warning | ILM | Brunswick, New Hanover, Pender | 27 hr |
| Jul 5, 11:47 AM EDT | Areal Flood Advisory | ILM | New Hanover | 88 min |
| Jul 5, 12:50 PM EDT | Flood Watch | ILM | Brunswick, Columbus | 23 hr |
| Jul 5, 2:10 PM EDT | Coastal Flood Advisory | ILM | New Hanover | 6 hr |
| Jul 5, 7:51 PM EDT | Rip Current Statement | ILM | Brunswick, New Hanover, Pender | 24 hr |
Nearby
Beach Hazards Statements in North Carolina, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.